Alert archive / Alabama / Frost Advisories in 2019
Frost Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Nov 1, 2019, 4:48 AM CDT for 7 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 2, 2019, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 4:48 AM CDT (09:48 UTC)
- In effect from
- Nov 2, 2019, 1:00 AM CDT
- Expired
- Nov 2, 2019, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- -219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS74 KMOB 010948 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 448 AM CDT Fri Nov 1 2019 ALZ051>055-057-058-MSZ067-011800- /O.NEW.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 448 AM CDT Fri Nov 1 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * WHAT...Patchy frost formation. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 1 AM to 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Lighter winds and generally clear skies tonight, combined with temperatures and dewpoints in the low to mid 30s could result in the formation of patchy front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
859 WWUS74 KMOB 011751 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1251 PM CDT Fri Nov 1 2019 ALZ051>055-057-058-MSZ067-020200- /O.CON.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 1251 PM CDT Fri Nov 1 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * WHAT...Patchy frost formation. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 1 AM to 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Lighter winds and generally clear skies tonight, combined with temperatures and dewpoints in the low to mid 30s could result in the formation of patchy front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
498 WWUS74 KMOB 020246 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 946 PM CDT Fri Nov 1 2019 ALZ051>055-057-058-MSZ067-021100- /O.CON.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 946 PM CDT Fri Nov 1 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * WHAT...Patchy frost formation. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 1 AM to 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Lighter winds and generally clear skies tonight, combined with temperatures and dewpoints in the low to mid 30s could result in the formation of patchy front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 1, 4:46 AM CDT, 2 minutes earlier.
Area forecast discussion, Nov 1, 4:46 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
446 AM CDT Fri Nov 1 2019
.NEAR TERM /Now Through Friday night/...After nearly a week of active
weather, things will be much more tranquil today and tonight.
Primarily a temperature forecast, with well below normal
temperatures expected for most areas today and tonight. A low level
cold air advection pattern will continue today and tonight, as a
moderately strong north to northwesterly low level flow continues
while surface high pressure builds in from the west. A very dry
airmass in the mid levels will result in clear skies today, and
mostly clear tonight (although a 500 mb jet axis rotating around the
upper trough late tonight might bring a few high clouds across the
region). The moderate to strong north to northwest flow will weaken
a little by tonight as pressure gradient weakens slightly, but for
today, and near the coast tonight, still expect a light to
occasionaly moderate flow to continue. Over interior areas
tonight, winds will become fairly light. This, combined with the
assumption that any high cloud cover tonight will be thin, and
with temperatures and dewpoints in the low to mid 30s, we could
see some patchy frost tonight over the northern tier of the
forecast area. As such, we will issue a Frost Advisory for
locations generally north of Highway 84. South of there
temperatures will be a little warmer, in the mid/upper 30s (and
low 40s along the coast), so patchy frost threat is not as great
for those locations. Another cool day on tap for today, with highs
ranging from the mid 50s over the northwest, to the lower 60s
southeast and coastal locations. Winds should be a little lighter
today and with much more sunshine, "feel like" temperatures won't
be quite as cold as yesterday. /12
.SHORT TERM /Saturday Through Sunday night/...Surface high
pressure builds east over the deep south over the weekend. The
high brings a continuation in rain-free weather along with
unseasonably cool days. Highs range from the upper 50s to lower
half of the 60s interior to mid 60s coast thru the weekend.
Saturday night sees unseasonably cold temperatures with mid to
upper 30s interior to lower to mid 40s coast. A gradual moderation
in night-time lows anticipated for Sunday night, but still
unseasonably cool with a deck of thickening high based clouds
streaming from TX to off the southeast US coast. /10
.LONG TERM /Monday Through Thursday/...Will start the new work
week with a broad long-wave upper trof axis aligned from the upper
Mid-West to over the Plains. The axis of this feature slips
eastward over the MS River Valley by Tuesday. Passing impulses in
the high level west to southwest flow may be enough to squeeze out
what little there is in moisture for a small PoP by Tuesday, but
the overall solutions from the 00.01Z global spectral models on
precipitation is not very impressive. If precipitation does
measure, it appears to be light. The upper flow flattens going
into the middle of the week. The latest operational GFS is slow to
bring a return to precipitation thru the remainder of the medium
range while the ECMWF is faster in spreading showers eastward over
the deep south ahead of next front diving southward over the Mid-
South. Given the uncertainties, will go with PoPs ~10% in the
Wednesday and Thursday time frame over the land zones.
For now, daytime highs look to trend closer to more seasonable
levels thru the course of next week. However, with the flat,
westerly flow aloft, there are indications that a stream of opaque
cloud cover at mainly high levels, could act to keep daytime
highs a bit lower. Overnight lows gradually moderate with each
night. /10
&&
.MARINE...A Small Craft Advisory remains in effect and has been
extended into the afternoon hours today as a strong offshore flow
continues over the marine area in the wake of a strong cold front.
Winds gradually diminish late this afternoon before a second surge
of cold air pushes through over the weekend, maintaining a moderate
to strong offshore flow Saturday into Sunday morning. Another Small
Craft Advisory will possibly be needed for some of the marine area
at that time, but Exercise Caution criteria almost a certainty for
at least the Gulf marine zones. Winds relax once again on Monday
with a light to moderate northeasterly flow and diminishing
seas expected during the early and middle part of next week. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 59 39 62 39 63 42 67 52 / 0 0 0 0 0 0 10 10
Pensacola 60 44 63 43 64 48 69 57 / 0 0 0 0 0 0 10 10
Destin 60 47 64 46 64 50 69 59 / 0 0 0 0 0 0 10 10
Evergreen 60 37 62 38 63 41 68 51 / 0 0 0 0 0 0 10 10
Waynesboro 55 35 58 35 58 38 62 45 / 0 0 0 0 0 0 0 10
Camden 58 35 59 37 61 40 65 49 / 0 0 0 0 0 0 0 10
Crestview 61 40 64 40 64 43 69 54 / 0 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from 1 AM to 7 AM CDT Saturday for ALZ051>055-057-
058.
FL...None.
MS...Frost Advisory from 1 AM to 7 AM CDT Saturday for MSZ067.
GM...Small Craft Advisory until 4 PM CDT this afternoon for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 31, 4:55 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 455 PM CDT Thu Oct 31 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 455 PM CDT Thu Oct 31 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight A high risk of rip currents remains in effect for coastal portions of the area until 7 pm, after which a moderate risk of rip currents is in effect. Low temperatures tonight will drop to the mid 30s over much of the area, dropping to just above freezing well inland while upper 30s are expected near the coast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A moderate risk of rip currents is in effect for coastal portions of the area through Sunday. Lows Friday night and Saturday night mainly range from the mid 30s inland to the lower 40s at the coast, and may drop to just above freezing well inland. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-012200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 455 PM CDT Thu Oct 31 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight A Small Craft Advisory is in effect for the entire marine area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory is in effect for the entire marine area until noon on Friday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:00 PM CDT | Small Craft Advisory | MOB | 46 hr |
Nearby
Frost Advisories in Alabama, 2019Frost Advisories in Mississippi, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.